Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 171, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 2007, 1:20 PM EDT for Bryan County, Effingham County, Georgia. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2007, 1:20 PM EDT (17:20 UTC)
- Expired
- Jul 28, 2007, 2:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bryan County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 1:42 PM EDT | TSTM WND DMG | 2 Nne Blitchton, GA | QUARTER SIZE HAIL REPORTED. |
| Jul 28, 1:42 PM EDT | TSTM WND DMG | Ellabell, GA | 1 TREE REPORTED DOWN ON ROBERTS ROAD. |
| Jul 28, 1:42 PM EDT | HAIL 1 | 2 Nne Blitchton, GA | QUARTER SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 12:51 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2294 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 281720
SVRCHS
GAC029-103-281800-
/O.NEW.KCHS.SV.W.0171.070728T1720Z-070728T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
120 PM EDT SAT JUL 28 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 200 PM EDT
* AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLITCHTON...OR ABOUT 11 MILES NORTHEAST OF PEMBROKE...MOVING
SOUTHEAST AT 5 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MARLOW...PINEORA...
BLITCHTON...
ELLABELL...
EDEN...
MELDRIM...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3219 8158 3224 8143 3226 8144 3230 8146
3232 8146 3233 8144 3219 8126 3210 8138
3204 8136 3200 8141
TIME...MOT...LOC 1720Z 318DEG 8KT 3221 8145
$$1 follow-up statement
000
WWUS52 KCHS 281737
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
137 PM EDT SAT JUL 28 2007
GAC029-103-281800-
/O.CON.KCHS.SV.W.0171.000000T0000Z-070728T1800Z/
EFFINGHAM GA-BRYAN GA-
137 PM EDT SAT JUL 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR EFFINGHAM AND BRYAN COUNTIES...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BLITCHTON...OR ABOUT 12 MILES SOUTH OF SPRINGFIELD...
MOVING SOUTHEAST AT 5 MPH.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3219 8158 3224 8143 3226 8144 3230 8146
3232 8146 3233 8144 3219 8126 3210 8138
3204 8136 3200 8141
TIME...MOT...LOC 1737Z 318DEG 8KT 3220 8142
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:48 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 28, 10:48 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1048 AM EDT SAT JUL 28 2007 .SYNOPSIS... MEAN MID AND UPPER TROUGH POSITION TO REMAIN ALONG THE ERN STATES AND INTO OUR REGION THROUGHOUT MUCH OF THE FCST PERIOD...ALTHOUGH ATLC RIDGING WILL TRY TO BUILD BACK TOWARD THE AREA LATE NEXT WEEK. MEANWHILE...PIEDMONT TROUGH TO FORM TODAY AND WILL SHIFT INTO THE AREA TONIGHT AND SUNDAY...THEN LINGER NEARBY MONDAY. A SURFACE FRONTAL BOUNDARY COULD APPROACH BY MID WEEK...THEN LINGER NEARBY THROUGH NEXT FRIDAY. OCNL SHORT WAVES WILL MOVE THROUGH THE TROUGH ALOFT...ONE SUCH TODAY AND ANOTHER ON MON. THIS ALONG WITH VARIOUS BOUNDARIES SUCH AS THE SEA BREEZE WILL AID IN POSSIBLE STRONG OR ISOLATED SEVERE TSTMS DURING THIS TIME. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ASCENT AHEAD OF APPROACHING SHORTWAVE...OUTFLOW BOUNDARIES CREATED BY EARLIER CONVECTION AND MOST UNSTABLE CAPES 2000-3000 J/KG WERE SUPPORTING EARLY INITIATION OF THUNDERSTORMS THIS MORNING...SCATTERED ACROSS THE FORECAST AREA BUT WIDESPREAD UPSTREAM...CLOSER TO THE APPROACHING SHORTWAVE. PER CURRENT TRENDS...BUMPED POPS TO CATEGORICAL N/W AND LIKELY S/E FOR TODAY...WITH HIGHEST POPS THIS AFTERNOON...AND RAISED CLOUD COVER AND LOWERED TEMPERATURES ACCORDINGLY. THE 12Z KCHS SOUNDING YIELDED WORST CASE SURFACE BASED CAPES AROUND 3500 J/KG...ALTHOUGH THESE VALUES MAY ONLY BE REALIZED ACROSS FAR S COUNTIES...AS CLOUD COVER AND AN EARLIER ONSET OF PRECIPITATION SHOULD HOLD DOWN TEMPS AND ASSOCIATED INSTABILITY ELSEWHERE. THE COMBINATION OF SYNOPTIC FORCING...INSTABILITY AND A BOUNDARY RICH ENVIRONMENT WILL SUPPORT SEVERE WEATHER ACROSS THE REGION AT ANY TIME INTO EARLY AFTERNOON. THEN...WIDESPREAD PRECIPITATION AND ASSOCIATED STABILIZATION MAY LIMIT SEVERE POTENTIAL ACROSS N/W COUNTIES FOR THE BALANCE OF THE AFTERNOON. ACROSS S COUNTIES...PRECIPITATION COVERAGE MAY NOT BE WIDESPREAD...ALLOWING GREATER HEATING/DESTABILIZATION...AND STRONG/SEVERE THUNDERSTORMS MAY CONTINUE TO FIRE ALONG THE SOUTHERN PERIPHERY OF THE NORTHERN PRECIPITATION SHIELD INTO THE EVENING. OTHERWISE...MOST CONVECTION SHOULD REMAIN MULTICELLULAR IN NATURE...HOWEVER...BOUNDARY INTERACTIONS WILL SUPPORT SHORT LIVED SUPERCELL STORMS...WITH AN ENHANCED RISK OF DAMAGING WINDS...LARGE HAIL AND EVEN ISOLATED TORNADOES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... SHORT WAVE MOVES INTO THE ATLC EARLY TONIGHT BUT DOES NOT CLEAR THE COASTAL WATERS ENTIRELY UNTIL 12Z SUNDAY. IN WAKE OF THIS SHORT WAVE NVA WILL DEVELOP ON SUNDAY...WITH PRESENT INDICATIONS ARE THAT NO SIGNIFICANT SHORT WAVES WILL AFFECT THE FCST AREA. WILL NEED TO KEEP SCATTERED OR LIKELY POPS GOING EARLY TONIGHT OVER LAND AREAS...AND INTO THE OVERNIGHT HOURS OVER THE ATLC WITH AFOREMENTIONED SHORT WAVE. ISOLATED STRONG OR SEVERE STORMS ARE CERTAINLY POSSIBLE EVEN OVER THE ATLC. LOWS TONIGHT WILL BE IN THE LOWER TO MIDDLE 70S. SURFACE TROUGH MOVES INTO THE AREA TONIGHT AND SUNDAY...AND THAT ALONG WITH THE SEA BREEZE WILL BE THE FOCUS FOR CONVECTION ON SUNDAY. WHILE THERE ARE LITTLE IF ANY DYNAMICS ALOFT...CAPES ARE SLIGHTLY HIGHER THAN TODAY AND THERE IS EVEN A LITTLE MORE MOISTURE. WILL PLAN ON AT LEAST 50 PERCENT POPS ON SUNDAY...PERHAPS EVEN HIGHER IF SURFACE WAVES DEVELOP ALONG THE TROUGH AND MOVE INTO THE CWFA. A FEW STRONG OR SEVERE TSTMS ARE POSSIBLE WITH PROXIMITY TO SURFACE TROUGH...ALTHOUGH WARMER MID LEVEL TEMPS AND MID LEVEL LAPSE RATES THAN TODAY WILL CERTAINLY KEEP DOWN THE OVERALL COVERAGE OF THE SEVERE POTENTIAL. WILL STILL MENTION IN THE HWO. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... UPPER TROUGHING/ASSOCIATED SHORTWAVES PUSHING NW TO SE THROUGH THE PARENT TROUGH...SEA BREEZE CONVERGENCE AND AMPLE LOW LEVEL INSTABILITY WILL SUPPORT AN ABOVE AVERAGE CHANCE FOR THUNDERSTORMS DURING MONDAY.,,WITH CONVECTION COVERAGE/INTENSITY PEAKING DURING THE AFTERNOON/EVENING HOURS. WITHIN AN UNSTABLE/WEAKLY SHEARED ENVIRONMENT...ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING MICROBURSTS AND HAIL MONDAY AFTERNOON/EVENING. SLIGHTLY STRONGER LOW/MID LEVEL WIND FIELDS MAY SUPPORT A GREATER POTENTIAL FOR MULTICELL THUNDERSTORM ORGANIZATION MONDAY. THE UPPER LEVEL TROUGH WILL PERSIST THROUGH THE PERIOD. THIS FEATURE WILL PUSH A BROAD SURFACE BOUNDARY INTO THE VICINITY BY TUESDAY... THEN...THE SURFACE BOUNDARY IS PROGGED TO STALL THEN WEAKEN OVER OR CLOSE TO THE REGION...ON THE PERIPHERY OF THE RIDGE HOLDING GROUND SE OF THE AREA...THROUGH THE REST OF THE WEEK. THIS REGIME SHOULD COMBINE WITH DIURNAL SEA BREEZE CONVERGENCE TO SUPPORT AT LEAST SCATTERED CONVECTION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... MID AND HIGH CLOUDINESS WILL LOWER AND THICKEN ACROSS THE TERMINALS BY LATE MORNING/EARLY AFTN. SHORT WAVE WILL MOVE THROUGH THIS AFTN AND INTO THE ATLC BY 03-06Z TONIGHT. THIS ALONG WITH VARIOUS SURFACE BOUNDARIES /APPROACHING TROUGH...OUTFLOWS AND THE SEA BREEZE/ WILL RESULT IN SHRA/TSRA IMPACTING BOTH KCHS AND KSAV THIS AFTN INTO THIS EVE. FOR NOW WILL NOT GO ANY LOWER THAN MVFR CONDITIONS FROM 18/19Z TO 22/23Z...BUT POTENTIAL DOES EXIST FOR A PERIOD OF IFR WX. WILL CONTINUE TO CARRY -SHRA AT BOTH SITES UNTIL SHORT WAVE CLEARS THE COAST OVERNIGHT. LIGHT/VRBL WINDS THIS MORNING WILL BECOME W AND SW AT LESS THAN 10 KT THIS AFTN...WITH SEA BREEZE HAVING A HARD TIME REACHING THE TERMINALS DUE TO WLY SYNOPTIC FLOW. THERE COULD BE STRONGER WIND GUSTS AT EITHER TERMINAL WITH ANY TSRA THIS AFTN/EVE...BUT FOR NOW HAVE CAPPED WINDS AT 25 KT. MOST LIKELY TOO MUCH CLOUD COVER FOR ANY FOG TONIGHT...BUT GIVEN GOOD RAINS TODAY WILL NEED TO WATCH FOR ANY MVFR VSBYS SHOULD CLOUD COVER BREAK FOR A TIME IN WAKE OF SHORT WAVE. EXTENDED AVIATION OUTLOOK...OUTSIDE POSSIBLE MVFR OR LOWER CONDITIONS WITHIN SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND BRIEFLY ASSOCIATED WITH FOG AROUND DAYBREAK...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. && .MARINE... WEAK PRESSURE GRADIENT WILL REMAIN OVER THE COASTAL WATERS TODAY...ALLOWING THE SEABREEZE TO DOMINATE THE SURFACE WINDS THROUGH THE AFTERNOON. ADJUSTED WIND DIRECTION FORECASTS TO ACCOUNT FOR ONGOING TRENDS. OTHERWISE...CONDITIONS WILL REMAIN FAVORABLE FOR STRONG THUNDERSTORMS WITH GUSTY WINDS...HAIL AND PERHAPS EVEN WATERSPOUTS. OUTSIDE THUNDERSTORMS...WINDS/SEAS WILL REMAIN WELL BELOW HEADLINE CRITERIA. A WEAK SURFACE LOW WILL DROP SOUTHEAST TOWARD THE FORECAST AREA TONIGHT THROUGH THE WEEKEND. HAVE PREFERRED THE SLOWER GFS SOLUTION...WHICH KEEPS THE ASSOCIATED SURFACE BOUNDARY TO THE NORTH UNTIL MONDAY NIGHT. THE PRESSURE GRADIENT WILL INCREASINGLY TIGHTEN OVER THE COASTAL WATERS TONIGHT THROUGH MONDAY NIGHT...REFLECTED IN MODEL BOUNDARY LAYER WIND FIELDS. TYPICAL DIURNAL SEABREEZE PATTERN WILL STILL CONTINUE DURING THIS PERIOD...HOWEVER EXPECT NOCTURNAL SURGES AND AFTERNOON SEABREEZE PUSH TO BE STRONGER SUNDAY AND MONDAY AS A RESULT. AT THIS POINT HAVE KEPT WINDS AND SEAS BELOW ANY ADVISORY CRITERIA...BUT CANNOT RULE OUT A POSSIBLE SCEC IN THE OFFSHORE WATERS AND CHARLESTON HARBOR SUNDAY OR MONDAY. OTHERWISE...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW HEADLINE CRITERIA THROUGH MIDWEEK. RIP CURRENTS...WHILE THE RIP CURRENT FCST FOR TODAY IS LOW...WE DID HAVE REPORTS FROM KIAWAH OF 2 RIP CURRENTS YESTERDAY...AND A REPORT OF A RIP CURRENT AT FOLLY BEACH THIS MORNING...WHICH APPEARS TO HAVE OCCURRED DURING MARGINAL CONDITIONS FEATURING SWELLS AROUND 2 FT EVERY 9-10 SECONDS. TIDES...ASTRONOMICAL HIGH TIDES WILL NEED TO BE WATCHED THIS EVE SHOULD HEAVY RAINS BE ONGOING DURING THE HIGH TIDE AROUND 8 AND 9 PM. THIS COULD RESULT IN SHALLOW COASTAL FLOODING CONCERNS GIVEN RECENT LEVELS A LITTLE HIGHER THAN PREDICTED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 28, 1:19 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 119 PM EDT SAT JUL 28 2007 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-291000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 119 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG OR SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL AFFECT THE AREA AGAIN ON SUNDAY AND MONDAY. A FEW OF THESE STORMS WILL BECOME STRONG...WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. HOWEVER...ISOLATED STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...SLOW MOVING THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINS...RESULTING IN MINOR FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-291000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 119 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 599 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS SUNDAY AND MONDAY MAY PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINS REDUCING VISIBILITIES UNDER 1/2 MILE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-291000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 119 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE STRONG WINDS...HAIL...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINS REDUCING VISIBILITIES UNDER 1/2 MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS SUNDAY AND MONDAY MAY PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINS REDUCING VISIBILITIES UNDER 1/2 MILE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 28, 10:15 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1015 AM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM RIP CURRENTS FOLLY BEACH 32.65N 79.94W
07/28/2007 CHARLESTON SC PARK/FOREST SRVC
1 RIP CURRENT SPOTTED THIS MORNING IN FRONT OF DUNES
HOUSE. REPORTED BY FOLLY BEACH LIFEGUARD.
&&
REVSpecial weather statement, Jul 28, 10:38 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1038 AM EDT SAT JUL 28 2007 SCZ045-050-281530- BERKELEY-CHARLESTON- 1038 AM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT EXTREME EASTERN BERKELEY COUNTY AND NORTHERN CHARLESTON COUNTY THROUGH 1130 AM EDT... AT 1034 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR WANDO...OR ABOUT 15 MILES NORTHEAST OF CHARLESTON...MOVING SOUTHEAST AT 10 MPH. AREAS IN AND AROUND CAINHOY...DANIEL ISLAND AND WANDO WILL BE IMPACTED THROUGH 1130 AM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
Special weather statement, Jul 28, 11:29 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1129 AM EDT SAT JUL 28 2007 SCZ050-281600- CHARLESTON- 1129 AM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHARLESTON COUNTY THROUGH NOON EDT... AT 1125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR SNOWDEN...OR ABOUT 9 MILES NORTHEAST OF CHARLESTON...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND MOUNT PLEASANT AND SULLIVANS ISLAND WILL BE IMPACTED THROUGH NOON EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
Local storm report, Jul 28, 11:56 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1156 AM EDT SAT JUL 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL MOUNT PLEASANT 32.79N 79.86W
07/28/2007 E0.50 INCH CHARLESTON SC PUBLIC
DIME SIZE HAIL REPORTED AT THE NORTH END OF RIFLE RANGE
ROAD IN MT PLEASANT.
&&
REVSpecial weather statement, Jul 28, 12:23 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1223 PM EDT SAT JUL 28 2007 SCZ043-049-050-281715- CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 1223 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND SOUTHERN CHARLESTON COUNTY THROUGH 115 PM EDT... AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR WHITE HALL...OR ABOUT 11 MILES EAST OF YEMASSEE...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND ADAMS RUN...ASHEPOO...BENNETTS POINT...GREEN POND...HENDERSONVILLE...JACKSONBORO...RITTER...WHITE HALL AND YONGES ISLAND WILL BE IMPACTED THROUGH 115 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 28, 12:29 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1229 PM EDT SAT JUL 28 2007 SCZ045-050-281700- BERKELEY-CHARLESTON- 1229 PM EDT SAT JUL 28 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BERKELEY COUNTY AND NORTHERN CHARLESTON COUNTY THROUGH 100 PM EDT... AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR RED BANK LANDING...OR ABOUT OVER GOOSE CREEK...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND DANIEL ISLAND WILL BE IMPACTED THROUGH 100 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS EXPECTED TO DEVELOP. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:48 AM EDT | Special Marine Warning | CHS | 57 min | |
| Jul 28, 1:11 PM EDT | Special Marine Warning | CHS | 94 min | |
| Jul 28, 1:57 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 63 min |
| Jul 28, 2:16 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch | 30 min |
| Jul 28, 2:39 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jul 28, 2:56 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.